Alert archive / Wisconsin / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Milwaukee, WI

September 17, 20155 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Sep 17, 2015, 10:01 PM CDT for 5 counties in Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2015, 10:01 PM CDT (03:01 UTC)
Expired
Sep 18, 2015, 1:00 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, WI, Kenosha County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WGUS53 KMKX 180301
FFWMKX
WIC055-059-101-127-133-180600-
/O.NEW.KMKX.FF.W.0005.150918T0301Z-150918T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 PM CDT THU SEP 17 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEASTERN WISCONSIN...
  NORTHERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
  WESTERN RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
  NORTHWESTERN KENOSHA COUNTY IN SOUTHEASTERN WISCONSIN...
  SOUTHWESTERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 100 AM CDT
    
* AT 1000 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WHITEWATER...ELKHORN...MUKWONAGO...EAST TROY...PADDOCK LAKE...
  ROCHESTER...NORTH PRAIRIE...PALMYRA...BROWNS LAKE...EAGLE LAKE...
  POTTER LAKE...BOHNERS LAKE...WATERFORD NORTH...BURLINGTON...
  WATERFORD...SPRINGFIELD...LA GRANGE...EAGLE...HEBRON AND HONEY
  CREEK.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4294 8834 4258 8800 4257 8822 4273 8876
      4293 8878

$$

DAVIS
2 follow-up statements
784 
WGUS73 KMKX 180412
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1112 PM CDT THU SEP 17 2015

WIC055-059-101-127-133-180600-
/O.CON.KMKX.FF.W.0005.000000T0000Z-150918T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON WI-WALWORTH WI-RACINE WI-KENOSHA WI-WAUKESHA WI-
1112 PM CDT THU SEP 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN JEFFERSON...NORTHERN WALWORTH...WESTERN RACINE...
NORTHWESTERN KENOSHA AND SOUTHWESTERN WAUKESHA COUNTIES...

AT 1110 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WHITEWATER...ELKHORN...MUKWONAGO...EAST TROY...PADDOCK LAKE...
ROCHESTER...NORTH PRAIRIE...PALMYRA...BROWNS LAKE...EAGLE LAKE...
POTTER LAKE...BOHNERS LAKE...WATERFORD NORTH...BURLINGTON...
WATERFORD...SPRINGFIELD...LA GRANGE...EAGLE...HEBRON AND HONEY CREEK.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4294 8834 4258 8800 4257 8822 4273 8876
      4293 8878

$$

WOOD
091 
WGUS73 KMKX 180553
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1253 AM CDT FRI SEP 18 2015

WIC055-059-101-127-133-180601-
/O.EXP.KMKX.FF.W.0005.000000T0000Z-150918T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON WI-WALWORTH WI-RACINE WI-KENOSHA WI-WAUKESHA WI-
1253 AM CDT FRI SEP 18 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN JEFFERSON...NORTHERN
WALWORTH...WESTERN RACINE...NORTHWESTERN KENOSHA AND SOUTHWESTERN
WAUKESHA COUNTIES WILL EXPIRE AT 100 AM CDT...

THE HEAVY RAIN IS DIMINISHING ACROSS THE AREA. HOWEVER...THE THREAT 
OF RAIN WILL CONTINUE THROUGH ABOUT 2 OR 3 AM THIS MORNING. MOST OF 
THE FLOODING HAS BEEN IN URBAN AREAS...SO IF YOU/RE OUT...BE 
CAUTIOUS FOR ANY LINGERING STREET FLOODING. DON/T DRIVE THROUGH 
WATER OF AN UNKNOWN DEPTH. 

LAT...LON 4294 8834 4258 8800 4257 8822 4273 8876
      4293 8878

$$

DAVIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 8:38 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 17, 8:38 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
838 PM CDT THU SEP 17 2015

.UPDATE...
NOT MUCH TIME FOR AN UPDATE DUE TO ONGOING SEVERE WEATHER. TRENDS
SHOULD BE SLOWLY WEAKENING WITH DIURNAL STABILITY KICKING IN.
THAT AREA SOUTHWEST OF MADISON WAS IN A ZONE OF GOOD 850-700MB
WARM AIR ADVECTION ACROSS A STABLE COLD POOL FROM EARLIER
SHOWERS/STORMS. HELICITY VALUES WERE VERY HIGH. MONROE AWOS WAS
EVEN PEGGED AT A SOUTHEAST WIND SUSTAINED 19KTS FOR A TIME. A
CLUSTER OF DISCRETE STORMS WERE ROTATING...SOME SIGNIFICANTLY.
TORNADO WARNINGS WERE ISSUED...BUT AS OF THIS WRITING...NOTHING
WAS CONFIRMED AS A TOUCH DOWN OR DAMAGE. THE COLD FRONT STILL HAS
TO MOVE THROUGH AND THAT WILL OCCUR AFTER MIDNIGHT. BUT
AGAIN...THE INTENSITY OF THE CONVECTION SHOULD BE DIMINISHING
THROUGH THE NIGHT.

&&

.AVIATION/06Z TAFS/...
LOOK FOR MVFR TO IFR CONDITIONS TO DEVELOP AHEAD OF AND JUST
BEHIND THE APPROACHING COLD FRONT TONIGHT INTO FRIDAY MORNING. THE
FRONT SHOULD MOVE THROUGH KMSN AROUND 4-5AM AND KMKE 6-7AM.
CONDITIONS SHOULD IMPROVE TO VFR FOR A TIME FROM LATE MORNING
INTO THE AFTERNOON...BUT CONDITIONS ARE EXPECTED TO DETERIORATE
RAPIDLY FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST ALONG THE STALLED COLD FRONT TO OUR SOUTH.

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT THU SEP 17 2015/

LATE THIS AFTERNOON... FORECAST CONFIDENCE MEDIUM.

A LINE OF THUNDERSTORMS IS CROSSING SOUTHERN WI AND NORTHERN IL THIS
AFTERNOON. IT IS ASSOCIATED WITH A MID LEVEL SHORTWAVE CROSSING THE
STATE... WARM AIR ADVECTION... LOW LEVEL JET AND MOISTURE TRANSPORT
OVER THE REGION. THE LINE IS HEADING INTO AN AREA OF HIGHER
INSTABILITY AND BETTER SHEAR DUE TO BETTER DAYTIME HEATING WITH
FEWER CLOUDS OVERHEAD TODAY. WITH TEMPS IN THE LOWER 80S AND
DEWPOINTS IN THE MID TO UPPER 60S... CAPE VALUES ARE IN THE 1000 TO
1200 J/KG RANGE AND 0-6KM SHEAR IS AROUND 30 KT. THESE VALUES
SUPPORT A RISK FOR SOME HIGH WIND GUSTS AND AN ISOLATED HAIL THREAT
SO WE ARE KEEPING A CLOSE EYE ON THE CONVECTION.

SHOWERS AND THUNDERSTORMS ENTERING SOUTHWEST WI ARE IN AN AREA
ALREADY WORKED OVER BY EARLIER CONVECTION TODAY AND ARE NOT EXPECTED
TO BECOME STRONG AS THEY SPREAD EAST THROUGH EARLY EVENING.

TONIGHT... FORECAST CONFIDENCE MEDIUM.

THE COLD FRONT IS LOCATED OVER NORTHEAST AND CENTRAL MN AS OF 3 PM
THIS AFTERNOON. IT WILL REACH SOUTH CENTRAL WI BETWEEN 09Z AND 12Z
/4-7 AM/ EARLY SATURDAY MORNING. THERE IS CONVECTION GOING ON ALONG
IT AND AHEAD OF IT. SOUTHERN WI CAN EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ASSOCIATED WITH CONTINUOUS WARM AIR
ADVECTION... MOISTURE TRANSPORT AND THE NOSE OF THE LOW LEVEL JET
THROUGH LATE EVENING. NOT SURE ABOUT WHERE EXACTLY THESE WILL
DEVELOP AND IF THEY WILL BE ABLE TO BECOME STRONG OR NOT. THE
CURRENT CONVECTION IS PUTTING A DENT INTO THE CAPE AND ADDING CIN...
AND I AM NOT SURE IF WE WILL HAVE TIME TO RECOVER BEFORE STORMS GO
ELEVATED. THUS... SPC KEPT US IN THE SLIGHT RISK FOR SEVERE FROM
MADISON AND WEST FOR TONIGHT.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS RIGHT ALONG THE COLD
FRONT AS IT CROSSES SOUTHERN WI LATE TONIGHT.

FRIDAY... FORECAST CONFIDENCE MEDIUM.

EXPECT LOW CLOUDS AND MAYBE A FEW SHOWERS TO LINGER ACROSS SOUTHERN
WI FRIDAY MORNING. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE WITH
LINGERING INSTABILITY LINGERING THROUGH FRIDAY AFTERNOON...
DEPENDING ON HOW MUCH SUNSHINE CAN BREAK THROUGH THE CLOUDS. WINDS
WILL BE LIGHT AND THERE MAY BE AREAS OF FOG FRIDAY MORNING.

FRIDAY NIGHT - CONFIDENCE...MEDIUM
CONTINUING THE IDEA OF A HIGH POP SCENARIO WITH SURFACE/850 WAVE
MOVING ALONG 850/925 BAROCLINIC ZONE. MID LEVEL SHORTWAVE ARRIVES
WITH DECENT CVA COMING INTO PLAY AS THE EVENING AND OVERNIGHT
HOURS WEAR ON. MORE OF A DEF ZONE SETUP. 850 FRONTOGENETICAL
FORCING LOOKS PRETTY STRONG ALONG WITH A FAIR AMOUNT OF 700-300
MILLIBAR Q-VECTOR CONVERGENCE. 06Z NAM HAD REALLY INTENSIFIED
SURFACE LOW WITH LARGE QPF DEF ZONE ACROSS WI. THE 12Z NAM HAS
TEMPERED THE 6Z RUN SOMEWHAT BUT IDEA OF A WIDESPREAD RAINFALL
EVENT STILL THERE. SO WILL KEEP THE VERY HIGH POPS GOING.

SATURDAY - CONFIDENCE...MEDIUM
MID LEVEL SHORTWAVE SHIFTS EAST INTO THE EASTERN LAKES WITH
APPRECIABLE AVA WORKING INTO SRN WI. WILL CONFINE ANY LINGERING
SHRA TO THE EARLY MORNING HRS WITH MOS/RH PROGS SHOWING CLEARING
SKIES TAKING HOLD WITH TIME. LOW LEVEL THERMAL TROUGH MOST
PRONOUNCED IN THE MORNING WITH SOME MODIFICATION NOTED INTO THE
AFTN HRS.

SUNDAY THROUGH WEDNESDAY - CONFIDENCE...MEDIUM
LOOKS LIKE A QUIET AND OVERALL SEASONAL PERIOD WITH A FAIRLY
LARGE AREA OF HIGH PRESSURE INFLUENCING THE CONDITIONS. MID LEVEL
FLOW BECOMES CYCLONIC AGAIN SUNDAY AND SUNDAY NIGHT THOUGH BOTH
THE NAM AND GFS SHOW A NEARLY PARCHED COLUMN SO WILL LEAVE THE
QUIET SUPERBLEND POPS ESSENTIALLY AS IS. 500 MILLIBAR HEIGHTS THEN
BUILD AGAIN INTO MID WEEK. 925 TEMPS START TO CLIMB BACK UP AGAIN
THROUGH THE TEENS CELSIUS TUESDAY INTO WEDNESDAY.

THURSDAY - CONFIDENCE...LOW
THE GFS BREAKS DOWN THE MID LEVEL RIDGE WITH SOME SHORTWAVE
ENERGY WHILE THE ECMWF HANGS ONTO A MORE BROAD SW ANTICYCLONIC
FLOW WITH ANY SHORTWAVE ACTIVITY STILL WELL TO THE WEST. FOR NOW
THE SUPERBLEND POPS ARE MORE REFLECTIVE OF THE MORE PROGRESSIVE
GFS SOLUTION.

AVIATION/00Z TAFS/...SHOWERS AND THUNDERSTORMS TRACKING ACROSS
SOUTHERN WI AS OF 3 PM MAY PRODUCE WIND GUSTS UP TO 35 KT BUT
THEY ARE SHOWING SIGNS OF WEAKENING. THERE IS A CHANCE FOR
THUNDERSTORMS THROUGH THE EVENING.

A COLD FRONT WILL TRACK SOUTHEAST THROUGH WISCONSIN TONIGHT.
THUNDERSTORM CHANCES INCREASE JUST AHEAD OF THE FRONT IN SOUTH
CENTRAL WI THIS EVENING AND ARE EXPECTED ALONG THE FRONT OVERNIGHT.
MVFR CIGS AND VSBYS ARE ANTICIPATED FRIDAY MORNING AS THE SHOWERS
DIMINISH DUE TO THE COLD AIR ADVECTION BEHIND THE FRONT.

SHOWERS AND MAYBE THUNDER ARE POSSIBLE DURING THE DAY FRIDAY... BUT
WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
AHEAD OF ANOTHER COLD FRONT.

MARINE...SOUTH WINDS OF 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
NORTH OF PORT WASHINGTON WILL DIMINISH THIS EVENING. WINDS AND
WAVES REMAIN MARGINAL SOUTH OF PORT WASHINGTON. THUNDERSTORMS ARE
EXPECTED IN THE NEARSHORE WATERS BY LATE AFTERNOON AND AGAIN
TONIGHT AHEAD OF A COLD FRONT. SOME STORMS COULD PRODUCE STRONG
WIND GUSTS AND HAIL.

WINDS WILL BE LIGHTER ON FRIDAY. THEY WILL BECOME NORTHEAST IN THE
AFTERNOON. THEN A STRONG COLD FRONT WILL DROP SOUTH THROUGH LAKE
MICHIGAN EARLY SATURDAY MORNING. NORTH GALE FORCE GUSTS COULD
ACCOMPANY THE FRONT. THE MODELS VARY ON THE WIND SPEEDS WITH THIS
SYSTEM... SO WILL HOLD OFF ON A GALE WATCH AT THIS TIME.

BEACHES...WITH SOUTH WINDS OF 15 TO 25 KNOTS AND WAVES OF 3 TO 5
FEET...A BEACH HAZARD STATEMENT FOR THE BEACHES OF SHEBOYGAN COUNTY
LINES UP WITH THE SMALL CRAFT ADVISORY IN EFFECT. HAZARDOUS CONDITIONS
WILL LINGER INTO THE EVENING BEFORE WINDS AND WAVES LOWER. A MODERATE
SWIM RISK EXISTS AT THE LAKE MICHIGAN BEACHES FROM OZAUKEE COUNTY
SOUTH THROUGH KENOSHA COUNTY THROUGH EARLY EVENING.

A STRONG COLD FRONT WILL DROP SOUTH THROUGH LAKE MICHIGAN EARLY
SATURDAY MORNING. NORTH WIND GUSTS OF 40 MPH OR HIGHER COULD
ACCOMPANY THE FRONT AND CAUSE HIGH WAVES AND DANGEROUS CURRENTS. A
BEACH HAZARDS STATEMENT MAY BE NEEDED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...BEACH HAZARDS STATEMENT UNTIL 10 PM CDT THIS EVENING FOR WIZ052.

LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643.

&&

UPDATE...DAVIS
TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...COLLAR
Hazardous weather outlook, Sep 17, 9:17 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 PM CDT THU SEP 17 2015

WIZ046-047-051-052-056>060-062>072-190230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
917 PM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LOOK FOR THUNDERSTORMS ACROSS MUCH OF SOUTHERN WISCONSIN. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF MADISON WITH
A MARGINAL RISK ELSEWHERE ACROSS SOUTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS MOVE BACK INTO SOUTHERN WISCONSIN FRIDAY AFTERNOON
AND FRIDAY NIGHT AS LOW PRESSURE MOVES NORTHEAST ACROSS NORTHERN
ILLINOIS AND SOUTHEAST WISCONSIN. HEAVY RAINFALL WILL BE POSSIBLE.
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS DURING THIS TIME
THAT COVERS ALL BUT THE FAR NORTHWEST SECTIONS OF SOUTHERN
WISCONSIN.

MODERATE TO HIGH SWIM RISKS ARE EXPECTED AT TIMES FROM FRIDAY
NIGHT THROUGH SATURDAY AT LAKE MICHIGAN BEACHES FROM SHEBOYGAN
COUNTY SOUTH TO KENOSHA COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-190230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
917 PM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED AS A WEAK COLD FRONT APPROACHES. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
AFTERNOON WITH THUNDERSTORMS LIKELY FRIDAY NIGHT.

SMALL CRAFT OR GALE CONDITIONS ARE EXPECTED FRIDAY NIGHT AND
SATURDAY.

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Sep 17, 4:04 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT THU SEP 17 2015

WIZ052-172130-
SHEBOYGAN-
404 PM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHEBOYGAN COUNTY...

AT 404 PM CDT...A STRONG THUNDERSTORM WAS NEAR HOWARDS GROVE...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHEBOYGAN...HOWARDS GROVE...ELKHART LAKE...JOHNSONVILLE AND HAVEN.

LAT...LON 4376 8792 4386 8805 4389 8800 4389 8774
      4385 8773 4381 8773 4378 8771
TIME...MOT...LOC 2104Z 235DEG 17KT 4384 8789

BSH
Special weather statement, Sep 17, 4:13 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 PM CDT THU SEP 17 2015

WIZ062-067-172145-
LAFAYETTE-IOWA-
413 PM CDT THU SEP 17 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IOWA AND NORTHERN
LAFAYETTE COUNTIES...

AT 413 PM CDT...A STRONG THUNDERSTORM WAS OVER BELMONT...OR 9 MILES
SOUTHWEST OF MINERAL POINT...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MINERAL POINT...BELMONT...ARGYLE...BLANCHARDVILLE...LAMONT...
HOLLANDALE AND YELLOWSTONE LAKE ST PARK.

LAT...LON 4297 8984 4270 8984 4271 9032 4281 9038
TIME...MOT...LOC 2113Z 258DEG 35KT 4276 9030

BSH
Local storm report, Sep 17, 5:47 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     1 NE JANESVILLE         42.69N 89.00W
09/17/2015                   ROCK               WI   911 CALL CENTER

            TREES AND BRANCHES DOWN INCLUDING ONE LARGE UPROOTED
            TREE.

&&

MG
Special weather statement, Sep 17, 6:03 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU SEP 17 2015

WIZ056-057-063-172330-
SAUK-COLUMBIA-DANE-
603 PM CDT THU SEP 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SAUK...
COLUMBIA AND NORTHEASTERN DANE COUNTIES...

AT 603 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WISCONSIN DELLS TO MAPLE BLUFF...AND MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...WAUNAKEE...BARABOO...
PORTAGE...MCFARLAND...MONONA...WINDSOR...MARSHALL...WISCONSIN
DELLS...LAKE WISCONSIN...DEFOREST...COTTAGE GROVE...LODI...LAKE
DELTON...POYNETTE...DEERFIELD AND PARDEEVILLE.

LAT...LON 4364 8932 4321 8901 4302 8901 4301 8942
      4364 8985
TIME...MOT...LOC 2303Z 267DEG 22KT 4367 8977 4313 8939

BSH
Special weather statement, Sep 17, 6:27 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
627 PM CDT THU SEP 17 2015

WIZ047-057-058-063-064-180000-
JEFFERSON-GREEN LAKE-COLUMBIA-DODGE-DANE-
627 PM CDT THU SEP 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...NORTHWESTERN
JEFFERSON...SOUTHWESTERN DODGE AND NORTHEASTERN DANE COUNTIES...

AT 625 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PORTAGE TO DEERFIELD...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...SUN PRAIRIE...PORTAGE...LAKE MILLS...
COLUMBUS...COTTAGE GROVE...JOHNSON CREEK...PARDEEVILLE...CAMBRIDGE
AND MILFORD.

LAT...LON 4363 8901 4320 8882 4298 8873 4297 8912
      4316 8924 4326 8940 4351 8950 4364 8962
TIME...MOT...LOC 2325Z 249DEG 27KT 4362 8948 4304 8906

BSH
Special weather statement, Sep 17, 7:26 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
726 PM CDT THU SEP 17 2015

WIZ056>058-062>072-180230-
SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
726 PM CDT THU SEP 17 2015

...BE ALERT FOR THUNDERSTORMS PRODUCING VERY HEAVY RAIN...

THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS SOUTHERN WISCONSIN THIS
EVENING...LIKELY DIMINISHING BY OR SHORTLY AFTER MIDNIGHT. UNTIL
THEN...BE ALERT FOR THE POTENTIAL OF LOCALIZED FLOODING DUE TO
VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORM ACTIVITY.

MANY AREAS WERE ALREADY HIT WITH HEAVY RAIN THIS AFTERNOON AND ANY
ADDITIONAL HEAVY RAIN WILL RAISE THE THREAT FOR FLOODING. WE WILL
BE KEEPING AN EYE ON RAINFALL RATES AND AMOUNTS AND...IF
NEEDED...WILL ISSUE FLASH FLOOD WARNINGS OR FLOOD ADVISORIES.

IN ADDITION TO THE HEAVY RAIN...A FEW OF THE STORMS COULD PRODUCE
HAIL AND STRONG GUSTY WINDS.

THE STORMS ARE MOVING RATHER QUICKLY TO THE EAST NORTHEAST AT 30
MPH.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:45 PM CDTTornado WarningMKXLafayette15 min
Sep 17, 7:48 PM CDTSevere Thunderstorm WarningMKXLafayette27 min
Sep 17, 7:51 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth24 min
Sep 17, 7:57 PM CDTTornado WarningMKXGreen, Lafayette33 min
Sep 17, 8:20 PM CDTSevere Thunderstorm WarningMKXDane, Green, Lafayette25 min
Sep 17, 8:40 PM CDTSevere Thunderstorm WarningMKXGreen35 min
Sep 17, 8:49 PM CDTAreal Flood AdvisoryMKXDane, Jefferson3 hr
Sep 17, 9:11 PM CDTFlash Flood WarningMKXJefferson3 hr
Sep 17, 9:15 PM CDTSevere Thunderstorm WarningMKXGreen, Rock45 min
Sep 17, 10:49 PM CDTFlash Flood WarningMKXKenosha3 hr
Sep 17, 11:34 PM CDTAreal Flood AdvisoryMKXGreen, Rock116 min
Sep 17, 11:41 PM CDTSpecial Marine WarningMKX94 min
Sep 18, 3:51 AM CDTFlash Flood WatchMKXDane, Green, Jefferson, Kenosha, Lafayette, Milwaukee and 4 more23 hr
Sep 18, 5:15 AM CDTSmall Craft AdvisoryMKX35 hr

Nearby

Flash Flood Warnings in Wisconsin, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.